Alert archive / California / Marine Weather Statements in 2007

Marine Weather Statement 9, NWS San Francisco Bay Area, CA

December 20, 2007

NWS San Francisco Bay Area, CA issued this marine weather statement at Dec 20, 2007, 2:22 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2007, 2:22 AM PST (10:22 UTC)
Expired
Dec 20, 2007, 10:00 AM PST
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this marine weather statement went out at Dec 19, 10:00 PM PST, 4 hours 22 minutes earlier.

Area forecast discussion, Dec 19, 10:00 PM PST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1000 PM PST WED DEC 19 2007

AVIATION UPDATE

.DISCUSSION...RAIN IS SPREADING ACROSS THE NORTH BAY AND AUTOMATED
GAUGES HAVE ALREADY PICKED UP AMOUNTS RANGING FROM SEVERAL HUNDREDTHS
OF AN INCH TO NEARLY A HALF INCH. RAIN WILL CONTINUE TO FALL OVER THE
NORTH BAY THIS EVENING...THEN SPREAD SOUTH ACROSS THE SAN FRANCISCO
BAY AREA BY MIDNIGHT...AND THEN SPREAD FARTHER SOUTH TO MONTEREY
AFTER MIDNIGHT. THE LATEST NAM RAMPS UP THE SOUTHERLY WINDS WITH THE
FRONTAL PASSAGE...ESPECIALLY OVER THE HIGHER TERRAIN. THUS...HAVE
ISSUED A ZONE UPDATE TO INCREASE WIND SPEEDS...BUT KEEPING THEM BELOW
ADVISORY CRITERIA. SHOWERS TO TAPER OFF FROM NORTH TO SOUTH ON
THURSDAY...AND WITH THE COLD AIR BEHIND THE FRONT...SNOW LEVELS COULD
DIP DOWN TO AROUND 3000 FEET SO A LIGHT DUSTING OF SNOW IS POSSIBLE
OVER MOUNT HAMILTON. PRECIPITATION ESTIMATES WITH THIS SYSTEM RANGE
FROM 1 TO 2 INCHES IN THE HIGHER TERRAIN TO A HALF INCH OR LESS IN
THE VALLEYS. SHOWERY PRECIPITATION IS EXPECTED TO CONTINUE THROUGH
MID MORNING THURSDAY ESPECIALLY FROM ABOUT SAN JOSE SOUTHWARD WITH
CLEARING SKIES BY AFTERNOON AS BLUSTERY NORTHWEST WINDS COME IN
BEHIND THE COLD FRONT.

THE MOIST AND COOL AIRMASS LEFT BEHIND WILL GIVE WAY TO COOL NIGHTS
WITH DENSE VALLEY FOG POSSIBLE BY FRIDAY AND SATURDAY MORNINGS.
BECAUSE OF THE HIGHER RH VALUES...WIDESPREAD FREEZING TEMPERATURES
ARE NOT ANTICIPATED ALTHOUGH THE USUAL WIND-PROTECTED WELL-INLAND
VALLEY AREAS WILL LIKELY SEE TEMPERATURES DIP BELOW FREEZING.

FRIDAY AFTERNOON SHOULD SEE MOSTLY SUNNY SKIES AND TEMPS A FEW
DEGREES BELOW NORMAL. SATURDAY LOOKS DRY AS WELL BUT 20-30% POPS STAY
IN THE FORECAST FOR SATURDAY EVENING AS THE MODELS BEGIN TO BRING IN
THE NEXT COLD FRONT. THE 12Z ECMWF LENDS CREDENCE TO A DRIER
SCENARIO...THUS LITTLE CHANGE WAS MADE TO THE EXTENDED FORECAST AT
THIS TIME. HOWEVER...LATEST TRENDS ARE TO KEEP ONLY SLIGHT PRECIP
CHANCES IN THE NORTH BAY WITH DRY CONDITIONS TO THE SOUTH.

&&

.CLIMATOLOGY...WINTER OFFICIALLY BEGINS ON DECEMBER 21ST AT 10:08 PM
PST.

&&

.AVIATION...SOUTHERLY WINDS WILL PICK UP OVER THE NEXT FEW HOURS
AS AN APPROACHING FRONTAL SYSTEM MOVES ASHORE OVER THE CENTRAL
COAST. GUSTS TO 25 KT ARE EXPECTED OVER BAY AREA TERMINALS OVERNIGHT
AND DURING THE MORNING RUSH HOUR. CONTINUED RAINFALL IS EXPECTED
THROUGH THE NIGHT OVER THE BAY AREA SPREADING TO THE MONTEREY BAY
REGION AFTER MIDNIGHT. ANTICIPATE DECREASING VSBYS AND MVFR CIGS
THROUGH TONIGHT AND WET RUNWAYS DURING THE MORNING RUSH. SHOWERS
WILL COME TO AN END AND CONDITIONS WILL IMPROVE BEHIND THE FRONT
AFTER 18Z IN THE NORTH BAY AND AFTER 21Z IN THE SAN FRANCISCO AND
MONTEREY BAY AREAS.

.MTR WATCHES/WARNINGS/ADVISORIES...
    .TNGT...SCA...PT ARENA TO PT PIEDRAS BLANCAS AND MRY BAY.
           .SCA...FOR ROUGH BAR CONDITIONS ACROSS THE SF BAR.

PUBLIC FORECAST: ANDERSON
AVIATION/MARINE: C WALBRUN

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Dec 19, 2:45 PM PST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
245 PM PST WED DEC 19 2007

CAZ006-505>518-201300-
BIG SUR COAST-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-
245 PM PST WED DEC 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO AND
MONTEREY BAY REGION.

.DAY ONE...TONIGHT

RAIN WILL MOVE INTO THE NORTH BAY THIS EVENING AND THEN OVERSPREAD
THE ENTIRE SAN FRANCISCO BAY AREA BEFORE MIDNIGHT. ROADS WILL
BECOME WET AND AFFECT THE EVENING COMMUTE THROUGHOUT THE BAY AREA.

THE MAIN RAIN BAND WILL MOVE INTO THE MONTEREY BAY REGION DURING
THE OVERNIGHT HOURS WITH WET ROADS LIKELY DURING THE THURSDAY
MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SKIES WILL CLEAR OUT THURSDAY NIGHT WITH FREEZING OR NEAR FREEZING
TEMPERATURES POSSIBLE BY FRIDAY MORNING ACROSS THE INLAND VALLEYS.
DENSE VALLEY FOG WILL ALSO BE POSSIBLE DURING THE OVERNIGHT AND
EARLY MORNING HOURS FROM THURSDAY NIGHT THROUGH SATURDAY MORNING.

FREEZE WARNINGS ARE NOT EXPECTED AT THIS TIME. DENSE FOG ADVISORIES
MAY NEED TO BE ISSUED DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:07 AM PSTWind AdvisoryMTRSan Mateo, Santa Clara, Santa Cruz5 hr

Nearby

Marine Weather Statements in California, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.